Alert archive / South Carolina / Small Craft Advisories in 2017

Small Craft Advisory 13, NWS Wilmington, NC

March 3, 2017

NWS Wilmington, NC issued this small craft advisory at Mar 3, 2017, 3:17 AM EST. It took effect at Mar 3, 2017, 3:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2017, 3:17 AM EST (08:17 UTC)
In effect from
Mar 3, 2017, 3:00 PM EST
Expired
Mar 4, 2017, 5:01 AM EST
In force
14 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

865 
WHUS72 KILM 030817
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
317 AM EST FRI MAR 3 2017

AMZ250-252-254-256-032100-
/O.NEW.KILM.SC.Y.0013.170303T2000Z-170304T1400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
317 AM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM EST SATURDAY.

* WINDS...NORTH 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
5 follow-up statements
558 
WHUS72 KILM 031735
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1235 PM EST FRI MAR 3 2017

AMZ250-252-254-256-041200-
/O.EXT.KILM.SC.Y.0013.170303T2000Z-170304T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1235 PM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

40
061 
WHUS72 KILM 031821
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
121 PM EST FRI MAR 3 2017

AMZ250-252-254-256-041200-
/O.CON.KILM.SC.Y.0013.170303T2000Z-170304T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
121 PM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

40
129 
WHUS72 KILM 032247
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
547 PM EST FRI MAR 3 2017

AMZ250-252-254-256-041000-
/O.EXT.KILM.SC.Y.0013.000000T0000Z-170304T1100Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
547 PM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

* WINDS...NORTHWEST TO NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 30
  KT THIS EVENING.

* SEAS...PEAKING AT 4 TO 7 FT THIS EVENING...DROPPING TO 3 TO 6 FT
  BY DAYBREAK SATURDAY. DOMINANT PERIODS AROUND 5 TO 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DCH
229 
WHUS72 KILM 040307
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 PM EST FRI MAR 3 2017

AMZ250-252-254-256-041100-
/O.CON.KILM.SC.Y.0013.000000T0000Z-170304T1100Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1007 PM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...NORTHWEST TO NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 
  30 KT THIS EVENING.

* SEAS...PEAKING BETWEEN 4 AND 6 FEET WITH DOMINANT PERIODS AROUND
  7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DCH
271 
WHUS72 KILM 041001
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
501 AM EST SAT MAR 4 2017

AMZ250-252-254-256-041115-
/O.CAN.KILM.SC.Y.0013.000000T0000Z-170304T1100Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
501 AM EST SAT MAR 4 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$
27

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 12:33 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 3, 12:33 AM EST, 2 hours 44 minutes before
Area Forecast Discussion...cor
National Weather Service Wilmington NC
1233 AM EST Fri Mar 3 2017

.SYNOPSIS...
A cooling trend is underway and it will peak Friday night
through Saturday night. Both nights could bring inland freezing
temperatures. A warmup then ensues on Sunday until a cold front
arrives Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 730 PM Thursday...Some re-aligning of the thin to opaque
jetstream cirrus across the FA applied. The majority of this
upper level moisture will get shunted east and south of the FA
by daybreak Fri. Some tweaking to both hourly sfc temps and
dewpoints due to latest obs and trends. Lowered tonights mins by
1 to 2 degrees at most based on latest guidance. With a greater
than 5 degree sfc dewpoint depression, frost should not be a
concern even with min temps fcst in the mid 30s.

Previous........................................................
As of 3 PM Thursday... Rapid cooling and drying has followed
this morning's FROPA. After an initial drop in temperatures this
morning, we are gradually inching back up towards 60 for most
locations. A persistent jet-stream cirrus streak of varying
extent and opacity will continue to move overhead through the
afternoon, thinning out overnight. Dewpoints have crashed and
now range from the mid 30s to low 30s for most locations.

For tonight, expect mainly clear skies with a consensus of
guidance giving us lows in the upper 30s. Some far inland
locations could see mid 30s, but low dewpoints should preclude
more than patchy frost formation.

Friday will be dry and sunny with seasonal temperatures as high
pressure builds in from the west. Highs expected in the lower
to mid 60s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...Clear skies and cold weather are on tap
through the period. Chilly high pressure builds in from the north
while mid level flow is out of the WNW around a large vortex over
New England states. Both nights will feature low temperatures
within a few degrees of freezing away from the beaches while
Saturday highs struggle into the low to mid/upper 50s from N to
S. Due to such a warm winter most foliage and agriculture is
enough underway that we've declared the growing season
officially underway. This will likely mean that some Freeze
Watches/Warnings will be needed for parts of the area.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 330 AM Thursday...Near zonal flow and high pressure
migrating offshore will mark the onset of a pronounced warming
trend. Sunday remains below climate but warming in earnest
Monday onward with 70s by Tuesday. Uncertainly Wednesday since
clouds and showers may temper the warmth somewhat, but it
appears we will remain above normal much of the upcoming week.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...High confidence in VFR through the valid period.

High pressure will ridge across the area overnight and on Friday
creating NW winds and SKC through the period. Winds overnight and
the first part of Friday will be light, but a weak front/surge will
drop across the region late Friday morning with a rapid uptick in
wind speeds. By the aftn, NW winds will likely gust over 20 kts at
all terminals, before only slowly easing overnight.

Extended Outlook...VFR expected through the period except for
late Tue when a cold front with pcpn will approach from the
west.

&&

.MARINE...
NEAR TERM /tonight through Friday/...
As of 745 PM Thursday...The sfc pg will relax enough for winds
to drop into the 10 to 15 kt range. Wind directions mainly in
the NNW to N range. Significant seas will drop and hold in the 1
to 3 foot or 2 to 4 foot range. Wind driven waves will dominate
with short periods at 4 to 5 seconds. Not much of any ground
swell affecting the local waters.

Previous....................................................
As of 3 PM Thursday...Have allowed the Small Craft Advisory to
expire on time at 3 PM as conditions continue to improve over
the waters. Expect N to NW winds of 10 to 15 kts though the
period with some gusts up to 25 kts this afternoon. Seas of 3 to
5 ft this afternoon will subside to 2 to 4 ft tonight and 2 to
3 ft by Friday afternoon.

SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...

As of 300 PM Thursday...The gradient wind and seas may be
SCEC- worthy early in the period but the gradient will be in
the process of easing as the direction remains N to NW. The
center of the high builds in on Saturday and the winds drop off
more decidedly and waves abate. Saturday night the axis of the
high will slowly move offshore allowing for some variability in
the light winds though a northerly component will be the most
prevalent.

LONG TERM /SUNDAY AND MONDAY/...
As of 330 AM Thursday...A nice marine period as high pressure
migrates across the waters and offshore. This will lead to a
veering wind profile with speeds generally 15 KT or less and
seas of 2-3 feet. No TSTMS or restrictions to visibility are
expected.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...MBB
NEAR TERM...DCH/JDW
SHORT TERM...MBB
LONG TERM...MJC
AVIATION...JDW
MARINE...
Hazardous weather outlook, Mar 2, 8:08 PM EST, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
808 PM EST Thu Mar 2 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040115-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
808 PM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

For Friday afternoon and Saturday Afternoon...
Fire weather concerns, relative humidity values will drop to around
25 percent each afternoon.

For Saturday and Sunday mornings...
Freezing temperatures are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-040115-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
808 PM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

For Friday afternoon and Saturday Afternoon...
Fire weather concerns, relative humidity values will drop to 25 to 30
percent each afternoon.

For Saturday and Sunday mornings...
Freezing temperatures are possible away from the beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-040115-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
808 PM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

For Fri afternoon thru Fri night...
Small craft exercise caution conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:29 AM ESTFreeze WatchILMGeorgetown, Horry9 hr
Mar 3, 3:29 AM ESTFreeze WarningILMDarlington, Dillon, Florence, Georgetown, Marion, Marlboro and 1 more30 hr

Nearby

Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.